Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Condom used in intercourse,does contraceptive pill cause increase in weight?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
My son is 16. He has been seeing an 18 year old girl for about 6 months and they have recently begun having relations. He is using a condom but she says she doesn t want to go on the pill because she says it will make her fat. I want to talk with her mother but my husband says I should let them work it out. I am very concerned, he is not the most mature kid and may be in over his head.
Posted Thu, 12 Apr 2012 in Sexual Problems
Answered by Dr. Mitaly 22 minutes later

Thanks for posting your query

First of all you should talk to your son and explain him about the details and everything which he should be aware of since he is in a relation.Be a friend to him and explain him that unprotected incidences can lead to serious consequences as pregnancy and various sexually transmitted diseases and at this stage he is not mature enough to think and handle all this.

Since he is using a condom it is a good option as it will provide protection both from pregnancy and various diseases.Explain him that he make's sure that he is using it throughout the act and if there is some accidental leagake or tearing then ask the girl to take Emergency pill immediately.

If the girl is not ready to take the pill you cannot force anybody to have and it would not be a good idea to talk to her mom.May be she would not listen to her also.Instead you can ask your son to talk to her regarding this and explain the benefits. The components in the pill has not caused weight gain per se. But the reasons why 30 to 40% of women increase weight is unknown while on pill.

Hope I have answered your query.I will be available for follow up as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor